Alert archive / California / Wind Advisories in 2014

Wind Advisory 10, NWS Las Vegas, NV

March 5, 2014Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 5, 2014, 2:32 PM PST for Inyo County, San Bernardino County, California. It took effect at Mar 6, 2014, 1:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2014, 2:32 PM PST (22:32 UTC)
In effect from
Mar 6, 2014, 1:00 AM PST
Expired
Mar 7, 2014, 12:00 AM PST
In force
23 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2228 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS75 KVEF 052232
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PST WED MAR 5 2014

.A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA
NEVADA RANGE TONIGHT AND THURSDAY...AND THEN TO THE WESTERN MOJAVE
DESERT THURSDAY AFTERNOON AND EVENING.

CAZ519-060930-
/O.NEW.KVEF.WI.Y.0010.140306T0900Z-140307T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
232 PM PST WED MAR 5 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 1
AM TO 7 PM PST THURSDAY.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE OVERNIGHT...PERSIST THROUGH THURSDAY
  AFTERNOON...AND SUBSIDE IN THE EVENING.

* LOCATIONS: WHITNEY PORTAL...THE FOOTHILLS WEST OF BISHOP AND
  INDEPENDENCE...AND EXPOSED AREAS NEAR THE SIERRA CREST.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN
  BISHOP AND ASPENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-060930-
/O.NEW.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
232 PM PST WED MAR 5 2014

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM NOON THURSDAY TO MIDNIGHT PST THURSDAY NIGHT.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK IN THE
  AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND 40.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH
  CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
5 follow-up statements
214 
WWUS75 KVEF 060924
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
124 AM PST THU MAR 6 2014

.A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA
AND WESTERN PART OF THE OWENS VALLEY TODAY...AND THEN TO THE
WESTERN MOJAVE DESERT THIS AFTERNOON AND EVENING.

CAZ520-061830-
/O.EXB.KVEF.WI.Y.0010.140306T1800Z-140307T0300Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
124 AM PST THU MAR 6 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH MAINLY ON
  THE WEST SIDE OF THE OWENS VALLEY.

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING...PEAK IN THE
  AFTERNOON...THEN QUICKLY END THIS EVENING.

* LOCATIONS: BISHOP...INDEPENDENCE...OLANCHA...LONE PINE...HIGHWAY
  395.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY 
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS 
  TRASH CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-061830-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
124 AM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE EASTERN SIERRA SLOPES.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING...PERSIST THROUGH THE
  AFTERNOON...AND SUBSIDE IN THE EVENING.

* LOCATIONS: WHITNEY PORTAL...THE FOOTHILLS WEST OF BISHOP AND 
  INDEPENDENCE...AND EXPOSED AREAS NEAR THE SIERRA CREST.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN 
  BISHOP AND ASPENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-061830-
/O.CON.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
124 AM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT FOR THE WESTERN MOJAVE DESERT. 

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE DAY TODAY...PEAK IN THE
  AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 
  AND 40.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY 
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS 
  TRASH CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
169 
WWUS75 KVEF 061805
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 AM PST THU MAR 6 2014

.A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA AND
WESTERN PART OF THE OWENS VALLEY TODAY...AND THEN TO THE WESTERN
MOJAVE DESERT THIS AFTERNOON AND EVENING.

CAZ519-520-070300-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1005 AM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND
THE OWENS VALLEY UNTIL 7 PM PST THIS EVENING.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH ON THE
  UPPER SLOPES. WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN
  THE OWENS VALLEY.

* TIMING: WINDS WILL INCREASE THIS MORNING...PERSIST THROUGH 
  THE AFTERNOON...AND SUBSIDE IN THE EVENING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...
  INDEPENDENCE...LONE PINE...OLANCHA 

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN
  BISHOP AND ASPENDELL. POSSIBLE BLOWING DUST ON THE WEST SIDE OF
  THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-070300-
/O.CON.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1005 AM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO
COUNTY UNTIL MIDNIGHT PST TONIGHT.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE DAY TODAY...PEAK IN 
  THE AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND
  40.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY 
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS 
  TRASH CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
319 
WWUS75 KVEF 070256
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PST THU MAR 6 2014

CAZ519-520-070600-
/O.EXT.KVEF.WI.Y.0010.000000T0000Z-140307T0600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
656 PM PST THU MAR 6 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. 

* WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: STRONG DOWNSLOPE WINDS HAVE DIMINISHED ACROSS THE NORTHERN
  PART OF THE OWENS VALLEY BUT WILL STILL OCCUR OVER SOUTHERN
  PORTIONS FROM INDEPENDENCE TO PEARSONVILLE THROUGH LATE EVENING.

* LOCATIONS: INDEPENDENCE...LONE PINE...OLANCHA...PEARSONVILLE

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

&&

$$

CAZ523-070600-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
656 PM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WEST WINDS WILL PERSIST THIS EVENING THEN DECREASE TOWARD
  MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES15 AND
  40.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY 
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS 
  TRASH CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

&&

$$

JA
415 
WWUS75 KVEF 070549
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
949 PM PST THU MAR 6 2014

CAZ519-520-070700-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-140307T0600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
949 PM PST THU MAR 6 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES.

WINDS HAVE SHIFTED AND WERE BLOWING FROM THE NORTH AT 15 TO 25 MPH DOWN
MOST OF THE OWENS VALLEY. DOWNSLOPE WINDS NO LONGER POSE A THREAT OF
STRONG CROSS WINDS ALONG HIGHWAY 395 AND THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE ON SCHEDULE AT 10 PM.

$$

CAZ523-070800-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
949 PM PST THU MAR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

* TIMING: STRONG WEST WINDS WILL DIMINISH AND BECOME NORTHWEST
  AROUND MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15
  AND 40.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY 
  REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS 
  TRASH CANS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

&&

$$
928 
WWUS75 KVEF 070751
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1151 PM PST THU MAR 6 2014

CAZ523-070900-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1151 PM PST THU MAR 6 2014

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

GUSTY WEST WINDS WILL DIMINISH AND BECOME NORTHWEST THE REST OF THE
NIGHT AS A COLD FRONT PUSHES ACROSS THE SAN BERNARDINO COUNTY
DESERTS. LOCALIZED GUSTS AROUND 40 MPH MAY STILL BE POSSIBLE SHORTLY
AFTER MIDNIGHT BUT SPEEDS WILL GENERALLY DECREASE TO BETWEEN 20 AND
30 MPH THROUGH 3 AM PST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 5, 8:34 AM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Mar 5, 8:34 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
834 AM PST WED MAR 5 2014

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BRING DRY AND MILD
CONDITIONS TO THE AREA THROUGH TONIGHT ALTHOUGH THERE WILL BE SOME
HIGH CLOUD COVER AT TIMES. A WEAK DISTURBANCE MOVING ACROSS NORTHERN
NEVADA THURSDAY WILL CAUSE SOME LOCALLY BREEZY SOUTHWEST WINDS WHILE
TEMPERATURES REMAIN ABOVE NORMAL. TEMPERATURES WILL COOL OFF FRIDAY
AND SATURDAY BEHIND THIS WEAK SYSTEM WITH BREEZY NORTH WINDS OVER
PORTIONS OF THE AREA.
&&

.UPDATE...THICK HIGH CLOUDS HAMPERING TEMPERATURES A BIT THIS
MORNING. LOWERED FORECAST HIGHS TWO DEGREES AREAWIDE TO ACCOUNT FOR
THIS. NO OTHER CHANGES AT THIS TIME.
&&

.PREV DISCUSSION...
224 AM PST WED MAR 5 2014

.SHORT TERM...THROUGH FRIDAY NIGHT...A RIDGE OF HIGH PRESSURE WILL
BE OVER THE AREA THROUGH THIS EVENING RESULTING IN MILD TEMPERATURES
AND DRY CONDITIONS. WE WILL CONTINUE TO SEE PLENTY OF HIGH
CLOUDINESS OF VARYING THICKNESS DRIFTING OVER THE AREA. THE RIDGE
WILL SHIFT EAST LATER TONIGHT AND THURSDAY AS A WEAK SHORTWAVE MOVES
INTO NORTHERN NEVADA. MODELS HAVE TRENDED WEAKER WITH THIS FEATURE
AND PRECIPITATION CHANCES OVER OUR FORECAST AREA ARE THEREFORE
LOWER. THE SIERRA IN EXTREME NORTHWEST INYO COUNTY COULD SEE A FEW
SNOW SHOWERS TONIGHT WITH SLIGHT CHANCE POPS ACROSS THE HIGHER
TERRAIN OVER THE EXTREME NORTHERN PART OF THE FORECAST AREA BY
THURSDAY AFTERNOON. THE TROUGH IS STILL FORECAST TO DEEPEN SOMEWHAT
AS IT MOVES INTO UTAH THURSDAY NIGHT BRINGING A CHANCE OF SHOWERS TO
MAINLY LINCOLN COUNTY AND TO A LESSER EXTENT NORTHERN MOHAVE COUNTY.
THE GFS IS A BIT SLOWER MOVING THE TROUGH EAST ON FRIDAY SO I KEPT A
SLIGHT CHANCE OF SHOWERS OVER EASTERN LINCOLN AND NORTHERN MOHAVE
COUNTIES ALTHOUGH THAT MAY BE A LITTLE OVERDONE. A DRY NORTHWEST
FLOW PUSHES IN FRIDAY NIGHT. THE MAIN IMPACT WITH THIS SHORTWAVE
WILL BE WINDS...INITIALLY INCREASING WEST TO SOUTHWEST WINDS
THURSDAY...ESPECIALLY OVER THE SIERRA AND NORTHWEST SAN BERNARDINO
COUNTY. LOCALLY BREEZY NORTH WINDS WILL DEVELOP BEHIND THE SHORTWAVE
THURSDAY NIGHT AND FRIDAY. IT IS TOO EARLY TO PULL THE TRIGGER ON
ANY WIND OR LAKE WIND ADVISORIES YET FOR THURSDAY OR FRIDAY BUT WE
WILL NEED TO MONITOR LATEST MODEL TRENDS FOR THAT POSSIBILITY. A
WARMING TREND WILL CONTINUE THROUGH THURSDAY BUT TEMPERATURES WILL
COOL 5 TO 10 DEGREES FRIDAY VERSUS THURSDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT.

RIDGING ALOFT IS FORECAST TO BUILD INTO CALIFORNIA AND NEVADA ON
SATURDAY ALLOWING FOR DRY CONDITIONS AND ABUNDANT SUNSHINE. THE MAIN
ISSUE WILL BE LOCALLY GUSTY NORTH TO NORTHEAST WINDS ON THE BACK
SIDE OF THE DEPARTING SYSTEM AS IT DIGS SOUTH INTO SOUTHERN NEW
MEXICO. 850 MB WINDS OFF THE ECMWF AND GFS ARE FORECAST TO BE 15-25
KTS (WITH THE GFS THE STRONGER MODEL). THIS COMBINED WITH TIGHTENING
NORTH-SOUTH SURFACE PRESSURE GRADIENTS SHOULD ALLOW FOR GUSTS OF
25-35 MPH BELOW HOOVER DAM IN THE COLORADO RIVER VALLEY - WITH THE
HIGHEST WINDS NEAR LAUGHLIN AND BULLHEAD CITY. WINDS SHOULD DECREASE
BY SATURDAY EVENING AS THE UPPER LEVEL SUPPORT WEAKENS ALONG WITH
SURFACE PRESSURE GRADIENTS. HIGH TEMPS SHOULD BE ABOUT 3-6 DEGREES
ABOVE NORMAL.

THE RIDGE AXIS IS FORECAST TO SLIDE EAST ACROSS THE AREA ON SUNDAY
AND THEN GET FLATTENED ON MONDAY AS A MID/UPPER LEVEL TROUGH
APPROACHES FROM THE NORTHWEST. AT THIS POINT EXCEPT FOR THE EASTERN
SLOPES OF THE SOUTHERN SIERRA, SUNDAY SHOULD STAY DRY WITH THE MAIN
ISSUE BEING ABUNDANT HIGH LEVEL CLOUD COVER THAT COULD LIMIT
HEATING. STILL IT LOOKS LIKE HIGH TEMPS SHOULD BE 4-7 DEGREES ABOVE
NORMAL. THE LATEST OPERATIONAL MODELS LOOK IN BETTER AGREEMENT WITH
THE TROUGH AXIS AND NOW PUSH IT THROUGH SOUTHERN NEVADA ON MONDAY
AFTERNOON INTO MONDAY NIGHT. JUST HOW FAR SOUTH SHOWERS GET IS STILL
A QUESTION, BUT WE CONTINUED TO MAINTAIN THE POSSIBILITY ACROSS THE
SOUTHERN GREAT BASIN FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. WITH
THE TROUGH TRENDING STRONGER AND BRINGING A DEFINED SURFACE COLD
FRONT THROUGH, THE LATEST MODELS INDICATE STRONGER POST-FRONTAL
WINDS FROM THE NORTH FROM MONDAY NIGHT THROUGH WEDNESDAY AS WELL AS
SHOW MORE COOLING THAN WHAT THE PREVIOUS FORECAST HAD. FOR NOW, I
INCREASED WINDS SOME AND LOWERED TEMPS SLIGHTLY BUT HELD OFF ON ANY
SIGNIFICANT CHANGES AS THIS IS STILL A WAYS OUT.

.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WIND UNDER 8 KTS THROUGH
ABOUT 16Z TODAY THEN LIGHT AND VARIABLE FAVORING AN EASTERLY
COMPONENT UNDER 8 KTS. PERIODS OF HIGH CLOUDS AOA 20 KFT TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE COLORADO RIVER VALLEY WILL SEE NORTH WINDS AROUND
10 KTS MUCH OF TODAY BECOMING LIGHT AND VARIABLE BETWEEN 21Z AND
00Z.  ELSEWHERE...VARIABLE WINDS THIS MORNING MAINLY UNDER 10 KTS
BECOMING SOUTH 6-12 KTS THIS AFTERNOON. PERIODS OF HIGH CLOUDS AOA
20 KFT TODAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/HARRISON/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 5, 3:43 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PST WED MAR 5 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-060800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
343 AM PST WED MAR 5 2014 /443 AM MST WED MAR 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK STORM SYSTEM MOVING ACROSS NORTHERN CALIFORNIA AND NEVADA
THURSDAY WILL BRING AN INCREASE IN WEST TO SOUTHWEST WINDS WITH
LOCALLY BREEZY CONDITIONS. THERE IS POTENTIAL FOR VERY WINDY
CONDITIONS IN THE SIERRA. BREEZY NORTHERLY WINDS WILL DEVELOP BEHIND
THE SYSTEM THURSDAY NIGHT WITH LOCALLY BREEZY CONDITIONS PERSISTING
THROUGH FRIDAY INTO SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.